MAUDE Adverse Event Report: DEPUY MITEK LLC US BIOKNOTLESS PLUS W/ORTHOCORD; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US BIOKNOTLESS PLUS W/ORTHOCORD; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Model Number 212726
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).Reporter is a j&j sales representative.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the sales rep in south korea that during a bankart repair surgery on (b)(6) 2022, it was observed that the anchor tip on the bioknotless plus w/orthocord device broke that remained inside the patient.It was unknown how the procedure was completed.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary : a photo was provided by the customer and evaluated.Upon visual inspection of the photo, the tip of the inserter was broken.This complaint can be confirmed.The photo does not provide enough evidence to determine root cause.The physical analysis can provide the evidence to discern a root cause.The possible root cause for the issue reported can be attributed by mechanical deformation leading to ductile overload, and can be associated to with off axis insertion, excessive force and levering during insertion.However, it cannot be conclusively affirmed.As per ifu, do not twist or apply a bending force to the inserter.This can damage the anchor, suture, or inserter tip.Moving the power drill unit off the axis of the hole while drilling may cause the drill tip to break.Incomplete insertion or poor bone quality may result in anchor pullout.A manufacturing record evaluation was performed for the finished device lot number: 9l50727, and no nonconformances were identified.At this point in time, no corrective action is required, and no further action is warranted.However, in depuy synthes mitek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.B5: subsequent follow-up with the customer, additional information was received regarding the event.Therefore, the event description has been updated accordingly.
 
Event or Problem Description
This is report 1 of 2 for (b)(4).It was reported by the sales rep in south korea that during a bankart repair surgery on (b)(6) 2022, it was observed that the anchor tip on the bioknotless plus w/orthocord device broke that remained inside the patient.It was unknown how the procedure was completed.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary : the products were returned to mitek for evaluation.Mitek then conducted visual inspection of devices received.Upon visual inspection, the tip of the inserter in both devices are broken.This complaint can be confirmed.A manufacturing record evaluation was performed for the finished device lot number: 9l50727, and no nonconformances were identified.The possible root cause for the broken tip can be attributed to mechanical deformation leading to ductile overload, it can be associated to off axis insertion, excessive force and levering during insertion.However, it cannot be conclusively affirmed.As per ifu, do not twist or apply a bending force to the inserter, this can damage the anchor, suture, or inserter tip.Moving the power drill unit off the axis of the hole while drilling may cause the drill tip to break.Incomplete insertion or poor bone quality may result in anchor pullout.In regards hospital concern, it was already addressed through mir process.At this point in time, no corrective action is required, and no further action is warranted.However, in depuy synthes mitek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.

Brand Name
BIOKNOTLESS PLUS W/ORTHOCORD
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key15857475
Report Number1221934-2022-03722
Device Sequence Number20097393
Product Code MAI
UDI-Device Identifier10886705002122
UDI-Public10886705002122
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model Number212726
Device Catalogue Number212726
Device Lot Number9L50727
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2022
Supplement Date Received by Manufacturer11/29/2022
12/05/2022
12/08/2022
12/14/2022
02/01/2023
03/17/2023
Initial Report FDA Received Date11/23/2022
Supplement Report FDA Received Date12/01/2022
12/06/2022
12/08/2022
12/15/2022
02/02/2023
03/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age20 YR
Patient SexMale